Alert archive / New York / Frost Advisories in 2010

Frost Advisory 11, NWS Buffalo, NY

October 12, 201011 counties in New York

NWS Buffalo, NY issued this frost advisory at Oct 12, 2010, 3:26 AM EDT for 11 counties in New York. It took effect at Oct 13, 2010, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2010, 3:26 AM EDT (07:26 UTC)
In effect from
Oct 13, 2010, 2:00 AM EDT
Expired
Oct 13, 2010, 9:00 AM EDT
In force
7 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS71 KBUF 120726
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
326 AM EDT TUE OCT 12 2010

...FROST EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING...

.HIGH PRESSURE WILL BUILD OVER THE LOWER GREAT LAKES REGION
TONIGHT AND PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS WILL COMBINE
WITH A COOL AND DRY AIRMASS TO ALLOW TEMPERATURES TO PLUMMET INTO
THE 30S ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. AREAS OF
FROST WILL FORM LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE ONLY
AREAS WHICH MAY ESCAPE FROST WILL BE THE IMMEDIATE LAKESHORES
WHERE TEMPERATURES WILL BE HELD UP BY SEVERAL DEGREES BY THE WARM
LAKE WATERS.

THE GROWING SEASON HAS ENDED FOR THE INTERIOR SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION INCLUDING CATTARAUGUS...ALLEGANY...
WYOMING...JEFFERSON...AND LEWIS COUNTIES. WIDESPREAD FROST WILL
ALSO OCCUR IN THESE AREAS LATE TONIGHT...HOWEVER SINCE THESE
AREAS ALREADY RECEIVED A KILLING FROST OVER THE WEEKEND...NO
FURTHER FROST ADVISORIES WILL BE ISSUED.

NYZ001>006-010-011-013-014-019-085-121530-
/O.NEW.KBUF.FR.Y.0011.101013T0600Z-101013T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
326 AM EDT TUE OCT 12 2010

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. 

AREAS OF FROST ARE EXPECTED TO FORM LATE TONIGHT AND EARLY
WEDNESDAY MORNING ACROSS MUCH OF THE REGION AS TEMPERATURES DROP
INTO THE MID 30S. THE ONLY AREAS WHICH MAY ESCAPE A FROST WILL BE
ALONG THE IMMEDIATE SHORELINE OF LAKES ERIE AND ONTARIO WHERE THE
WARM LAKE WATERS WILL HOLD TEMPERATURES UP A FEW DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

HITCHCOCK
4 follow-up statements
697 
WWUS71 KBUF 121409
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1009 AM EDT TUE OCT 12 2010

...FROST EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING...

.HIGH PRESSURE WILL BUILD OVER THE LOWER GREAT LAKES REGION
TONIGHT AND PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS WILL
COMBINE WITH A COOL AND DRY AIRMASS TO ALLOW TEMPERATURES TO
PLUMMET INTO THE 30S ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK.
AREAS OF FROST WILL FORM LATE TONIGHT AND EARLY WEDNESDAY
MORNING. THE ONLY AREAS WHICH MAY ESCAPE FROST WILL BE THE
IMMEDIATE LAKESHORES WHERE TEMPERATURES WILL BE HELD UP BY
SEVERAL DEGREES BY THE WARM LAKE WATERS.

THE GROWING SEASON HAS ENDED FOR THE INTERIOR SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION INCLUDING CATTARAUGUS...ALLEGANY...
WYOMING...JEFFERSON...AND LEWIS COUNTIES. WIDESPREAD FROST WILL
ALSO OCCUR IN THESE AREAS LATE TONIGHT...HOWEVER SINCE THESE
AREAS ALREADY RECEIVED A KILLING FROST OVER THE WEEKEND...NO
FURTHER FROST ADVISORIES WILL BE ISSUED.

NYZ001>006-010-011-013-014-019-085-122215-
/O.CON.KBUF.FR.Y.0011.101013T0600Z-101013T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1009 AM EDT TUE OCT 12 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. 

AREAS OF FROST ARE EXPECTED TO FORM LATE TONIGHT AND EARLY
WEDNESDAY MORNING ACROSS MUCH OF THE REGION AS TEMPERATURES DROP
INTO THE MID 30S. THE ONLY AREAS WHICH MAY ESCAPE A FROST WILL BE
ALONG THE IMMEDIATE SHORELINE OF LAKES ERIE AND ONTARIO WHERE THE
WARM LAKE WATERS WILL HOLD TEMPERATURES UP A FEW DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
681 
WWUS71 KBUF 121929
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT TUE OCT 12 2010

...FROST EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING...

.HIGH PRESSURE WILL DRIFT SOUTH ACROSS NEW YORK STATE TONIGHT AND 
BRING CLEAR SKIES AND LIGHT WINDS. THIS WILL COMBINE WITH A COOL
AND DRY AIRMASS TO ALLOW TEMPERATURES TO PLUMMET INTO THE 30S
ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. AREAS OF FROST WILL
FORM LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE ONLY AREAS
WHICH MAY ESCAPE FROST WILL BE THE IMMEDIATE LAKESHORES WHERE
TEMPERATURES WILL BE HELD UP BY SEVERAL DEGREES BY THE RELATIVELY 
WARM LAKE WATERS.

THE GROWING SEASON HAS ENDED FOR THE INTERIOR SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION INCLUDING CATTARAUGUS...ALLEGANY...
WYOMING...JEFFERSON...AND LEWIS COUNTIES. WIDESPREAD FROST WILL
ALSO OCCUR IN THESE AREAS LATE TONIGHT...HOWEVER SINCE THESE
AREAS ALREADY RECEIVED A KILLING FROST OVER THE WEEKEND...NO
FURTHER FROST ADVISORIES WILL BE ISSUED.

NYZ001>006-010-011-013-014-019-085-130330-
/O.CON.KBUF.FR.Y.0011.101013T0600Z-101013T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
329 PM EDT TUE OCT 12 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. 

AREAS OF FROST ARE EXPECTED TO FORM LATE TONIGHT AND EARLY
WEDNESDAY MORNING ACROSS MUCH OF THE REGION AS TEMPERATURES DROP
INTO THE MID 30S. THE ONLY AREAS WHICH MAY ESCAPE A FROST WILL BE
ALONG THE IMMEDIATE SHORELINE OF LAKES ERIE AND ONTARIO WHERE THE
WARM LAKE WATERS WILL HOLD TEMPERATURES UP A FEW DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$
781 
WWUS71 KBUF 130121
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
921 PM EDT TUE OCT 12 2010

...FROST EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING...

.HIGH PRESSURE WILL DRIFT SOUTH ACROSS NEW YORK STATE TONIGHT AND
BRING CLEAR SKIES AND LIGHT WINDS. THIS WILL COMBINE WITH A COOL
AND DRY AIRMASS TO ALLOW TEMPERATURES TO PLUMMET INTO THE 30S
ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. AREAS OF FROST WILL
FORM LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE ONLY AREAS
WHICH MAY ESCAPE FROST WILL BE THE IMMEDIATE LAKESHORES WHERE
TEMPERATURES WILL BE HELD UP BY SEVERAL DEGREES BY THE RELATIVELY
WARM LAKE WATERS.

THE GROWING SEASON HAS ENDED FOR THE INTERIOR SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION INCLUDING CATTARAUGUS...ALLEGANY...
WYOMING...JEFFERSON...AND LEWIS COUNTIES. WIDESPREAD FROST WILL
ALSO OCCUR IN THESE AREAS LATE TONIGHT...HOWEVER SINCE MOST
LOCATIONS DROPPED BELOW FREEZING IN THESE COUNTIES...NO FURTHER
FROST ADVISORIES WILL BE ISSUED.

NYZ001>006-010-011-013-014-019-085-130930-
/O.CON.KBUF.FR.Y.0011.101013T0600Z-101013T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
921 PM EDT TUE OCT 12 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY. 

AREAS OF FROST ARE EXPECTED TO FORM LATE TONIGHT AND EARLY
WEDNESDAY MORNING ACROSS MUCH OF THE REGION AS TEMPERATURES DROP
INTO THE MID 30S. THE ONLY AREAS WHICH MAY ESCAPE A FROST WILL BE
ALONG THE IMMEDIATE SHORELINE OF LAKES ERIE AND ONTARIO WHERE THE
WARM LAKE WATERS WILL HOLD TEMPERATURES UP A FEW DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

APFFEL
878 
WWUS71 KBUF 130851
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EDT WED OCT 13 2010

NYZ001>006-010-011-013-014-019-085-131300-
/O.CON.KBUF.FR.Y.0011.000000T0000Z-101013T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
451 AM EDT WED OCT 13 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

AREAS OF FROST WILL PERSIST FOR AN HOUR OR TWO AFTER DAYBREAK. IT
WILL BE GONE MORE QUICKLY IN UNSHADED AREAS.

$$

SAGE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 12, 1:22 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 12, 1:22 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
122 AM EDT TUE OCT 12 2010

.SYNOPSIS...
HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION TUESDAY AND
WEDNESDAY WITH DRY WEATHER AND SEASONABLY COOL TEMPERATURES. THE
NEXT CHANCE OF RAIN WILL ARRIVE LATE WEDNESDAY NIGHT AND THURSDAY AS
A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE CROSS THE REGION.

&&

.NEAR TERM /THROUGH TODAY/...
A PAIR OF WAVES TRAVELING EAST ALONG A STALLED FRONTAL BOUNDARY OVER
PENNSYLVANIA HELPED TO PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER
MUCH OF WESTERN NEW YORK DURING THE EVENING HOURS. THIS ACTIVITY HAS
NOW ENDED FOR ALL BUT THE WESTERN SOUTHERN TIER...WHERE SOME SHRA
WILL LIKELY PERSIST FOR SEVERAL MORE HOURS.

WHILE THE SHOWERS HAVE ENDED FOR MOST OF THE AREA...A VERY MOIST
AIRMASS REMAINS IN PLACE. THIS AIRMASS WILL COMBINE WITH THE RECENT
RAINS AND LIGHT SFC WINDS TO PRODUCE FAIRLY WIDESPREAD FOG OVER THE
FAR WESTERN COUNTIES. VSBYS IN SOME AREAS WILL BE LOCALLY DENSE
OVERNIGHT.

DRY WEATHER WILL RETURN IN FORCE ON TUESDAY AS COOL CANADIAN HIGH
PRESSURE WILL BUILD ACROSS THE REGION. SOME DIURNAL CLOUDINESS WILL
DEVELOP BUT FOR THE MOST PART SKIES WILL BE MOSTLY SUNNY. 850 MB
TEMPERATURES DROPPING TO BETWEEN ZERO CELSIUS AND +2C SHOULD YIELD
HIGHS ONLY IN THE 50S.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
WE WILL HAVE STRONG RIDGING ALOFT ACROSS THE GREAT LAKES REGION
TUESDAY NIGHT THROUGH WEDNESDAY AS WE SIT BETWEEN THE DEPARTING
SHORT WAVE OFF THE EAST COAST AND ANOTHER IN A SERIES OF STRONG
SHORT WAVES DRIVING SOUTH FROM THE NORTHERN PLAINS. MODELS NOT IN
GREAT AGREEMENT AT THIS TIME WITH THE DEVELOPMENT OF THAT WAVE.
ECMWF AND GFS BOTH DEVELOP A SIGNIFICANT CUTOFF LOW DOWN ACROSS THE
MID ATLANTIC THURSDAY BUT EXACT POSITION OF THE CENTER DIFFERS.
THIS MAKES FOR A DIFFICULT FORECAST FOR WNY SINCE THESE TYPES OF
EVENTS TYPICALLY BRING PRECIPITATION RIGHT TO OUR DOORSTEP BEFORE
SURFACE REDEVELOPMENT OCCURS TO OUR SE UNDER THE UPPER CLOSED LOW.
I AM STICKING CLOSE TO HPC GUIDANCE BY INTRODUCING A CHANCE OF RAIN
INTO WNY LATE WEDNESDAY NIGHT AND THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
DEPENDING ON THE INTENSITY AND INLAND EXTENT OF THAT UPPER LEVEL
CIRCULATION, WE WILL SEE ANOTHER EVENT WITH A FAIR AMOUNT OF
ATLANTIC MOISTURE BROUGHT BACK OUR WAY THURSDAY NIGHT AND INTO
FRIDAY.  TEMPERATURES WILL NOT WARM SIGNIFICANTLY UNDER THIS TYPE OF
PATTERN ESPECIALLY FRIDAY WHERE I WOULD EXPECT US TO GET MUCH ABOVE
THE LOW 50S FOR DAYTIME HIGHS. THE CLOSED SYSTEM WILL TAKE AWHILE TO
EXIT STAGE RIGHT AND I AM KEEPING A MENTION OF RAIN IN EASTERN ZONES
THROUGH EARLY SATURDAY.

BY SATURDAY THE CLOSED LOW IS OFF THE EAST COAST AND WE BEGIN TO GET
A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES. UNDER THIS
PATTERN AT THIS TIME OF THE YEAR ITS NOT OUT OF THE QUESTION TO GET
A FEW DAYS OF FINE FALL CONDITIONS ONCE AGAIN. AT THIS POINT I AM
PAINTING A MORE OPTIMISTIC PICTURE FOR THE WEEKEND ESPECIALLY FOR
WESTERN SECTIONS OF NEW YORK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WEAK WAVE OF LOW PRESSURE OVER EASTERN PENNSYLVANIA WILL CONTINUE
TO PUSH OFF THE SOUTHERN NEW ENGLAND COAST THROUGH DAYBREAK. THE
LAST BATCH OF RAIN ACROSS THE SOUTHERN TIER WILL END BY 08Z.
ATTENTION THEN TURNS TO FOG/LOW CIGS. AN AREA OF VLIFR DEVELOPED
FROM KBUF-KROC DURING THE EVENING WITH FOG AND LOW STRATUS. LOW
LEVEL DRYING IS NOW PUSHING INTO THIS AREA WITH CIGS/VSBY IMPROVING
QUICKLY FROM NORTH TO SOUTH. IT APPEARS IFR CONDITIONS ARE JUST
ABOUT OVER AT KBUF-KIAG-KROC. THE AREA OF LOW CIGS/VSBY WILL
CONTINUE TO PUSH SLOWLY SOUTH INTO THE HIGHER TERRAIN OVERNIGHT WITH
WIDESPREAD IFR AND MOUNTAIN OBSCURATION SOUTH OF BUF THROUGH 12Z.
EXPECT KJHW TO GO QUICKLY DOWN TO IFR AFTER ABOUT 08Z AS UPSLOPE
FLOW DEVELOPS BEHIND THE DEPARTING RAIN.

THE IFR CIGS/VSBY ACROSS THE SOUTHERN TIER SHOULD SLOWLY IMPROVE TO
MVFR CIGS BY MIDDAY AS DRIER LOW LEVEL AIR SLOWLY WORKS IN. FARTHER
NORTH EXPECT A PERIOD OF LAKE EFFECT CLOUDS AND MVFR CIGS AT
KBUF-KROC-KIAG DURING THE MORNING HOURS. THIS WILL SCATTER OUT
DURING THE AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD INTO THE
REGION. EXPECT VFR AREAWIDE BY LATE AFTERNOON WITH CLEARING SKIES.

OUTLOOK...
WEDNESDAY...VFR.
THURSDAY...VFR DETERIORATING TO MVFR AS SHOWERS DEVELOP.
THURSDAY NIGHT AND FRIDAY...MVFR WITH AREAS OF IFR IN RAIN.
SATURDAY..VFR.

&&

.MARINE...
NORTHEAST BREEZE UNDER 15 KNOTS WILL CONTINUE ON THE LOWER LAKES
INTO TONIGHT. THE NORTHEAST WINDS WILL FRESHEN A LITTLE TUESDAY
MORNING IN RESPONSE TO COLD AIR ADVECTION AND INCREASING PRESSURE
GRADIENT. WAVES WILL BUILD TO 2-4 FEET ALONG THE SOUTH SHORE OF LAKE
ONTARIO...BUT THIS WILL BE SHORT LIVED WITH HIGH PRESSURE BUILDING
OVERHEAD BY AFTERNOON. HIGH PRESSURE OVERHEAD TUESDAY AFTERNOON
THROUGH WEDNESDAY WILL PROVIDE LIGHT WINDS AND LIMITED WAVE ACTION
THROUGH MIDWEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...RSH/TMA
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...HITCHCOCK
MARINE...TMA
Hazardous weather outlook, Oct 11, 11:22 AM EDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1122 AM EDT MON OCT 11 2010

NYZ001>005-010>014-019>021-085-121530-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
1122 AM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WITH MAINLY CLEAR SKIES AND LIGHT WINDS...FROST FORMATION WILL BE
AN ISSUE...ESPECIALLY INTERIOR VALLEYS OF THE SOUTHERN TIER AND
THE FINGER LAKES TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-121530-
OSWEGO-
1122 AM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FROST ARE EXPECTED TONIGHT ACROSS INLAND SECTIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST WILL BE AN ISSUE AGAIN TUESDAY NIGHT FOR ANYONE WHO HAS
PROTECTED THEIR CROPS FROM A KILLING FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-121530-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1122 AM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-121530-
JEFFERSON-LEWIS-
1122 AM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Oct 12, 12:22 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 AM EDT TUE OCT 12 2010

NYZ001>003-010>013-085-120730-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...ORCHARD PARK...SPRINGVILLE
1222 AM EDT TUE OCT 12 2010

...AREAS OF FOG ACROSS WESTERN NEW YORK THROUGH THE WEE HOURS OF
THE MORNING...

AREAS OF FOG WILL CONTINUE ACROSS MUCH OF THE NIAGARA FRONTIER AND
GENESEE VALLEY THROUGH THE WEE HOURS OF THE MORNING. VISIBILITY
WILL BE REDUCED TO A QUARTER MILE OR LESS IN SOME LOCATIONS.
MOTORISTS SHOULD USE CAUTION AND BE ALERT FOR GREATLY REDUCED
VISIBILITY AT TIMES.

HITCHCOCK

Nearby

Frost Advisories in New York, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.